MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200233
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Screwdriver broke off during drive in.
 
Event or Problem Description
Screwdriver broke off during drive in.
 
Additional Manufacturer Narrative
The reported event that set screwdriver, flexible shaft gamma3® 4 mm was alleged of issue (instruments - broken or deformed screwdriver) could be confirmed, since the returned device matches the reported failure mode.The received set screwdriver show significant traces of intense and frequent use.The tip and the flexible spring of the set screwdrivers were significantly bent and deformed.The flexible part was furthermore found to be partly uncoiled.The appearance and the extent of the damage indicated that too high torque forces had been applied onto the set screwdriver received.In case of intended use such damage would not have occurred.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.As the item had been in use for more than 6 years (manufactured in 2012), we can safely say that the device had fulfilled its tasks in former surgeries as intended.No indications of material, manufacturing or design related problems were found during the investigation.The operative technique includes that the screwdriver shall be used only to insert set screws; for extraction a straight not-flexible screwdriver shall be used.Based on the above facts the root cause was not related to a deficiency of the device but was rather linked to a sub-optimal intra-operative procedure at the user site.The ifu includes that all instruments shall be used with care and only for their purposes.Furthermore, all instruments shall be inspected prior to surgery.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8182757
Report Number0009610622-2018-01518
Device Sequence Number1997537
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200233
Device Lot NumberK552402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;